| Model Number |
DIB00 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/27/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Section a2, a3, a4 and a5: not applicable, as there was no patient contact with the device.Section d6a: if implanted, give date: not applicable, the lens was not implanted.Section d6b: if explanted, give date: not applicable, the lens was not implanted.Hence, not explanted.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that the doctor realized the intraocular lens (iol) was twisted, when the lens was advanced, it "twisted" within the syringe before insertion with the loader.It was stated that the lens was not able to be discharged, unable to assess if it was damaged.The issue was noticed during handling/prior to insertion of the lens.There was no patient contact.It was indicated that the issue was not due to use error.The procedure was completed with a backup/replacement iol (the back up lens information is not available).The patient outcome was reported as expected.The lubrication used was introduced from cartridge canopy.No blanced salt solution (bss) was used.The initial advancement was reported as a gently advance plunger.The initial movement of the lens is done by the scrub tech if they are trained, otherwise the surgeon.Surgeon does the first twist and completes the rest of the advancement.No further information was provided.
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: jun 5, 2024.Section h3: device evaluated by manufacturer: yes.Device evaluation: the device was inspected under magnification.The complaint device was received with the plunger rod advanced.The lens was stuck in the cartridge tip which was bent.The lens can be observed to be torn while in the cartridge tip.The lens module was inspected and presented with no damage or viscoelastic residue.The device assembly was inspected and presented with no issues.The plunger rod advancement was inspected and presented with no issues.The lens was removed from the cartridge tip and presented torn, which included a portion of the lens that included the haptic, and damaged.No further evaluation was performed.The complaint issue "lens damaged" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.